Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 16, NWS Raleigh, NC

June 18, 20094 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 18, 2009, 4:40 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 4:40 AM EDT (08:40 UTC)
Expired
Jun 18, 2009, 7:18 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Lee County, NC, Moore County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:48 AM EDTFLASH FLOOD1 S Asheboro, NCBASEMENT FLOODED AT 210 SILVER AVE.
Jun 18, 4:58 AM EDTFLASH FLOOD6 W Asheboro, NCRESIDENCE FLOODED AT 351 WEDGEWOOD FOREST DR.
Jun 18, 5:08 AM EDTFLASH FLOOD4 Sw Asheboro, NCRESIDENCE FLOODED AT 891 NEELY ROAD.
Jun 18, 5:10 AM EDTFLASH FLOODRobbins, NCBUSBEE ROAD NEAR ROBBINS CLOSED DUE TO FLOODING.ONE VEHICLE WAS STALLED IN THE FLOOD WATERS.
Jun 18, 5:30 AM EDTFLASH FLOOD5 Se Asheboro, NCBRIDGE WASHED OUT ON IRON BRIDGE ROAD.
Jun 18, 5:39 AM EDTFLASH FLOOD5 Ssw Asheboro, NCCANNON HEIGHTS ROAD CLOSED DUE TO FLOODING.
Jun 18, 5:45 AM EDTFLASH FLOOD4 W Asheboro, NCVEHICLE STALLED IN FLOOD WATERS NEAR 545 BACK CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 180840
FFWRAH
NCC037-105-125-151-181145-
/O.NEW.KRAH.FF.W.0016.090618T0840Z-090618T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
440 AM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  LEE COUNTY IN CENTRAL NORTH CAROLINA
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 AM EDT

* AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER RANDOLPH...SOUTHWESTERN
  CHATHAM...WESTERN LEE AND MOORE COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...SILER
  CITY...SEAGROVE...RANDLEMAN...PINEHURST...GOLDSTON...CARTHAGE...
  ASHEBORO AND ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

&&

LAT...LON 3584 8005 3583 7952 3576 7938 3555 7920
      3532 7920 3527 7922 3518 7909 3517 7913
      3520 7924 3515 7933 3504 7945 3506 7950
      3507 7956 3514 7959 3527 7971 3551 7977
      3551 8006

$$

MWS
2 follow-up statements
000 
WGUS72 KRAH 180900
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT THU JUN 18 2009

NCC037-105-125-151-181145-
/O.CON.KRAH.FF.W.0016.000000T0000Z-090618T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-LEE NC-CHATHAM NC-RANDOLPH NC-
500 AM EDT THU JUN 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
RANDOLPH...SOUTHWESTERN CHATHAM...WESTERN LEE AND MOORE COUNTIES...

AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN  
EXTENDING FROM ULAH TO ROBBINS TO HARPERS CROSSROADS... DRIFTING 
SOUTHEAST AROUND 5 MPH. DOPPLER RADAR PRECIPITATION ESTIMATES 
INDICATE FOUR TO SIX INCHES OF RAIN HAVE FALLEN OVER CENTRAL AND 
SOUTHERN RANDOLPH COUNTY IN THE PAST FEW HOURS FROM NEAR ASHEBORO 
SOUTHEASTWARD TO SEAGROVE AND COLERIDGE... OR OVER RICHLAND CREEK 
AND THE DEEP RIVER. INDEED... A NATIONAL WEATHER SERVICE OBSERVER 2 
MILES SOUTHEAST OF ASHEBORO HAS RECEIVED A TOTAL OF 4.73 INCHES OF 
RAIN. LOCAL LAW ENFORCEMENT OFFICIALS ALSO REPORTED THAT HIGHWAY 
TWENTY TWO BYPASS... BETWEEN ASHEBORO AND ULAH... HAS BEEN CLOSED 
DUE TO HIGH WATER. 

THE SHOWERS AND THUNDERSTORMS HAVE SINCE MOVED INTO EXTREME 
SOUTHWESTERN CHATHAM COUNTY AND NORTHERN MOORE COUNTY... WHERE 
DOPPLER RADAR INDICATES AROUND TWO INCHES OF RAIN HAVE ALREADY 
FALLEN. THIS HEAVY RAIN WILL CONTINUE TO DRIFT SOUTHEAST ACROSS 
SEAGROVE... HARPERS CROSSROADS... GLENDON... ROBBINS... AND 
SURROUNDING COMMUNITIES IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3584 8005 3583 7952 3576 7938 3555 7920
      3532 7920 3527 7922 3518 7909 3517 7913
      3520 7924 3515 7933 3504 7945 3506 7950
      3507 7956 3514 7959 3527 7971 3551 7977
      3551 8006

$$

MWS
000 
WGUS72 KRAH 181118
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 AM EDT THU JUN 18 2009

NCC037-105-125-151-181124-
/O.CAN.KRAH.FF.W.0016.000000T0000Z-090618T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-LEE NC-CHATHAM NC-RANDOLPH NC-
718 AM EDT THU JUN 18 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDOLPH...
SOUTHWESTERN CHATHAM...WESTERN LEE AND MOORE COUNTIES...

THE EARLIER SHOWER AND THUNDERSTORM ACTIVITY THAT PRODUCED 
WIDESPREAD FLASH FLOODING IN RANDOLPH COUNTY AND ISOLATED FLOODING 
IN MOORE COUNTY HAS DIMINISHED. IN ADDITION... RECENT CALLS TO THE 
COMMUNICATIONS CENTERS IN THE WARNED COUNTIES INDICATE THERE HAVE 
BEEN NO REPORTS OF FLASH FLOODING IN OVER AN OVER HOUR. THEREFORE... 
THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3584 8005 3583 7952 3576 7938 3555 7920
      3532 7920 3527 7922 3518 7909 3517 7913
      3520 7924 3515 7933 3504 7945 3506 7950
      3507 7956 3514 7959 3527 7971 3551 7977
      3551 8006

$$

MWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:35 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 18, 3:35 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 AM EDT THU JUN 18 2009

.SYNOPSIS...
A WARM FRONT WILL SHIFT NORTHEAST OF THE AREA TODAY INTO TONIGHT...
BRINGING A CHANCE OF THUNDERSTORMS. VERY WARM AIR WILL PUSH INTO THE
REGION FROM THE SOUTHWEST FRIDAY AND SATURDAY. A COLD FRONT IS
EXPECTED TO DROP SOUTHEAST INTO THE AREA ON SUNDAY... BRINGING
TEMPERATURES BACK DOWN TOWARD NORMAL READINGS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 AM THURSDAY...

ONGOING HEAVY SHOWERS AND ISOLATED STORMS OVER THE AREA... ORIENTED
ALONG THE 850 MB WARM FRONTAL ZONE... SHOULD SLOWLY DECREASE IN
INTENSITY TOWARD DAYBREAK AS MARGINAL INSTABILITY WANES FURTHER.
PRECIPITABLE WATER IS EXPECTED TO DIP SLIGHTLY THIS MORNING... BUT
REMAIN 130-150% OF NORMAL... AND WITH THE ARRIVAL OF WEAK MID LEVEL
PERTURBATIONS FROM THE NRN IN/OH AND PERSISTENT LOW LEVEL MASS
CONVERGENCE... WILL HOLD ONTO A LOW END CHANCE OF SHOWERS THROUGH
THIS MORNING INTO EARLY AFTERNOON. THE NAM-WRF AND GFS SHOW
AFTERNOON/EARLY EVENING DESTABILIZATION WITH MLCAPES OF 1500-2000
J/KG OVER CENTRAL NC AND 0-3 KM SHEAR OF 35 KTS... COINCIDING WITH
THE EXPECTED APPROACH OF THE MCV EMANATING FROM THE CURRENT MCS OVER
IA. THE 4 KM WRF-NMM SHOWS CONVECTION OVER CENTRAL NC 18Z-01Z AND
THE 12 KM NAM-WRF TIMING IS SIMILAR BUT FOCUSES MORE COVERAGE ACROSS
THE SW CWA. THE GFS... WHICH SEEMS TO HAVE DONE THE BEST JOB WITH
BOTH THE IA MCS AND THE GA/SC MCS... PLACES THE GREATEST CONVECTIVE
COVERAGE ACROSS THE NORTHEAST CWA IN THE LATE EVENING AND
OVERNIGHT... ALTHOUGH IT MAY BE CONTAMINATED BY CONVECTIVE FEEDBACK
LEADING TO OVERBLOWN PRECIP AMOUNTS. EITHER WAY... PRECIPITABLE
WATER IS LIKELY TO RETURN TO AROUND 200% OF NORMAL WITH A
WELL-DEFINED 850 MB THETA-E RIDGE DEVELOPING OVER THE CENTRAL/ERN
CWA. BASED ON EXTRAPOLATION OF THE UPSTREAM MCV... WILL FOCUS
SCATTERED STORMS FROM VERY LATE AFTERNOON INTO THE EARLY OVERNIGHT
HOURS. WITH STEEP LOW LEVEL LAPSE RATES... MODERATE INSTABILITY AND
DECENT DEEP LAYER SHEAR... SEVERE STORMS MAY OCCUR. DAMAGING WIND
LOOKS LIKE THE GREATEST THREAT... ALTHOUGH BASED ON PROJECTED CAPE
IN THE -10C TO -30C LAYER OF 800-1000 J/KG... LARGE HAIL IS ALSO
POSSIBLE. WILL SHOW COVERAGE DIMINISHING AFTER 08Z... BUT BASED ON
THE EVENTUAL TIMING AND PLACEMENT OF THE MCV... WE COULD STILL SEE
ORGANIZED CONVECTION PERSISTING THROUGH THE NIGHT OVER THE NORTHEAST
CWA. LOW LEVEL THICKNESSES AND STATISTICAL GUIDANCE INDICATE HIGHS
OF 89-94 AND HAVE BUMPED TODAY'S HIGHS DOWN SLIGHTLY TO THESE
VALUES. EXPECT VERY WARM LOWS OF 70-75 WITH BROKEN CLOUDS HOLDING
FOR MUCH OF THE NIGHT. -GIH

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 335 AM THURSDAY...

FOR FRIDAY/FRIDAY NIGHT: DEPENDING ON THE TIMING OF THE MCV
DISCUSSED ABOVE... WE MAY HAVE CONVECTION ONGOING OVER THE NORTHEAST
CWA AROUND SUNRISE. AT ANY RATE WE SHOULD BEGIN THE DAY WITH
SUBSIDENCE BEHIND THE EXPECTED DEPARTING PERTURBATION. DESPITE WEST
TO NORTHWEST WINDS AT 850-500 MB... PRECIPITABLE WATER REMAINS WELL
ABOVE NORMAL... AND AS THE COLUMN DESTABILIZES IN THE AFTERNOON
(NAM-WRF INDICATES MLCAPE OF 1500-2000 J/KG) WITH 25-30 KTS OF 0-3
KM SHEAR... A FEW STORMS ARE AGAIN EXPECTED... POSSIBLY INITIATING
OVER THE HIGHER TERRAIN BEFORE BEING PUSHED OFF INTO THE PIEDMONT BY
A WESTERLY 25-30 KT JET AT 850 MB. WILL HAVE A SLIGHT CHANCE POP
OVER THE NRN AND ERN CWA IN THE AFTERNOON AND EVENING. ONCE AGAIN A
FEW OF THESE STORMS COULD GENERATE STRONG DOWNBURST WINDS GIVEN THE
INVERTED-V SIGNATURE NOTED ON FORECAST SOUNDINGS. AS THE STRONG MID
LEVEL RIDGE CENTERED OVER THE GULF COAST STATES BEGINS TO NOSE ENE
INTO NC... LOW LEVEL THICKNESSES ARE EXPECTED TO CLIMB ABOVE 1435 M
BY LATE FRIDAY... ALTHOUGH THE GFS... WHICH IS THE WARMEST OF THE
GUIDANCE WITH 850 MB TEMPS ABOVE 22C... LOOKS JUST A LITTLE TOO
WARM. EVEN SO... AVERAGING NAM/ECMWF THICKNESSES AND 850 MB TEMPS
OVER 20C YIELDS HIGHS OF 93-99... A DOWNWARD BUMP OF 1-2 DEGREES
FROM THE PREVIOUS FORECAST BUT STILL MUCH WARMER THAN NORMAL. HEAT
INDEX VALUES ARE STILL PROJECTED TO REACH 100-104 OVER ALL BUT THE
NW CWA. EXPECT DECREASING POPS AFTER DARK FRIDAY EVENING... HOWEVER
MUCH DEPENDS ON THE FATE OF UPSTREAM MCS ACTIVITY OVER IL/IN/OH AND
A POTENTIAL RESIDUAL MCV RIDING ATOP THE RIDGE TOWARD THE
MIDATLANTIC COAST FRIDAY NIGHT. HAVE RETAINED A RISK OF ISOLATED
STORMS OVER THE NORTHEAST CWA OVERNIGHT. EXPECT MILD LOWS OF 71-76.

FOR SATURDAY/SATURDAY NIGHT: SOUTHWESTERLY BOUNDARY LAYER FLOW...
BRISK WESTERLY 850 MB FLOW... STRONG 500 MB RIDGING EXPANDING
EASTWARD OVER THE SOUTHEAST STATES... AND 850 MB TEMPS CLIMBING TO
22-23C (EVEN DISCOUNTING THE WARMEST GFS GUIDANCE) ALL SUPPORT
ANOTHER VERY STEAMY DAY. EXPECT HIGHS OF 94-100. MID LEVEL TROUGHING
BEGINS TO DIG OVER THE EASTERN GREAT LAKES AND NORTHEAST STATES
HELPING TO PUSH A COLD FRONT SOUTHWARD INTO NRN NC SATURDAY EVENING.
WITH A 70 KT UPPER JETLET DIVING IN FROM THE NW AND WEAK VORTICITY
MAXIMA ROTATING ABOUT THE DEEPENING NW ATLANTIC MID LEVEL LOW WITH
INCREASINGLY CYCLONIC MID LEVEL FLOW OVER NC... ALL COMBINED WITH
PRECIPITABLE WATER AROUND 200% OF NORMAL AND A 30-40 KT WNW JET
DIVING IN AT 850 MB... FAVOR RAISING POPS TO GOOD CHANCE SATURDAY
AFTERNOON INTO THE NIGHT... HIGHEST NORTH AND NORTHEAST. LOWS 70-75.
-GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

THE UPPER LEVEL PATTERN IN THE EXTENDED PERIOD (ACCORDING TO THE
LATEST GFS/ECMWF) SEEMS BEST CHARACTERIZED BY DEEP RIDGING OVER THE
MS RIVER VALLEY AND MIDWEST...TROUGHING OFF THE EAST COAST...AND
TROUGHING ALONG THE WEST COAST...RESEMBLING AN OMEGA BLOCK. FOR SUN
THROUGH WED...CENTRAL NC IS PROGGED TO GENERALLY BE ON THE SUBSIDENT
BACKSIDE OF THE UPPER LEVEL TROUGH/LOW JUST OFF THE EASTERN
SEABOARD...AND GENERALLY EXPECT DRY CONDITIONS (LITTLE CHANCE FOR
PRECIP) THROUGH THE EXTENDED PERIOD. TEMPS LOOK TO BE A BIT ABOVE
NORMAL. -VINCENT

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 315 AM WEDNESDAY...

STRONG LOW LEVEL WARM AIR ADVECTION AND ASSOCIATED FORCING FOR
ASCENT... AMIDST A VERY MOIST AND MARGINALLY UNSTABLE ENVIRONMENT
ACROSS CENTRAL NC... WILL CONTINUE TO PROMOTE THE DEVELOPMENT OF
HEAVY DOWNPOURS AND ISOLATED THUNDERSTORMS THIS MORNING. THE WARM
AIR ADVECTION REGIME IS EXPECTED TO TO WEAKEN AND ACCORDINGLY RESULT
IN A A DECREASE IN CONVECTION BY DAYBREAK.

OTHERWISE... CIGS AND VISBYS ARE EXPECTED TO GRADUALLY LOWER INTO
THE IFR AND MVFR RANGE... RESPECTIVELY... THROUGH DAYBREAK. STRATUS
SHOULD LIFT TO MVFR AND SCATTER INTO A CUMULUS CLOUD DECK BETWEEN 13
AND 16Z. THE PASSAGE OF AN UNSEASONABLY STRONG LOW PRESSURE CENTER
ACROSS THE OH VALLEY AND MID ATLANTIC STATES... AND SOUTHWARD
TRAILING PRE-FRONTAL TROUGH AXIS... WILL RESULT IN LIGHT SOUTHERLY
SURFACE WINDS THIS MORNING... SHIFTING TO SOUTHWEST AT 6 TO 11 KTS
THIS AFTERNOON. LASTLY... ADDITIONAL SHOWERS AND THUNDERSTORMS MAY
DEVELOP IN THE VICINITY OF CENTRAL NC TERMINALS THURSDAY
AFTERNOON... IN RESPONSE TO DAYTIME HEATING AND LIFT IN ASSOCIATION
WITH THE AFOREMENTIONED PRE-FRONTAL TROUGH AND THE PASSAGE OF
DISTURBANCES IN NW FLOW ALOFT.

LOOKING AHEAD... OTHER THAN LOCALIZED POCKETS... LOW CLOUDINESS
AND FOG ARE NOT EXPECTED THURSDAY NIGHT INTO MONDAY. ISOLATED
AFTERNOON THUNDERSTORMS ARE POSSIBLE.

&&

.CLIMATE...
HIGH TEMPERATURE RECORDS FOR RDU AND GSO:

JUNE 19TH:
RDU: 102 IN 1944
GSO: 100 IN 1944

JUNE 20TH:
RDU: 99 IN 1964
GSO: 99 IN 1963

JUNE 21ST:
RDU: 99 IN 1964
GSO: 100 IN 1964

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...VINCENT
AVIATION...MWS
Hazardous weather outlook, Jun 17, 9:20 PM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
920 PM EDT WED JUN 17 2009

NCZ007>011-021>028-038>041-043-073-074-083-181000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
920 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ042-075>078-084>086-088-089-181000-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
920 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON FRIDAY...TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S
TO NEAR 100 DEGREES ACROSS THE TRIANGLE...SANDHILLS AND COASTAL
PLAIN. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SANDHILLS
AND SOUTHEAST COASTAL PLAIN WHERE HIGH RELATIVE HUMIDITIES MAY
ALLOW HEAT INDEX VALUES TO APPROACH 105 DEGREES. HOT CONDITIONS
ARE EXPECTED TO CONTINUE ON SATURDAY. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED.

In the hours before

Local storm report, Jun 17, 10:42 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             5 SSW LAURINBURG        34.69N 79.51W
06/17/2009  E0.75 INCH       SCOTLAND           NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT SCOTCH
            MEADOWS GOLF COURSE, SOUTH OF LAURINBURG, NC.

&&

TDH
Special weather statement, Jun 17, 11:21 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 PM EDT WED JUN 17 2009

NCZ008-025-180415-
DURHAM-GRANVILLE-
1121 PM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN GRANVILLE AND
NORTHERN DURHAM COUNTIES THROUGH 1215 AM EDT...

AT 1120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUTNER...OR ABOUT 9 MILES WEST OF CREEDMOOR...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUTNER...STEM...
CREEDMOOR.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING SMALL LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

BSD
Special weather statement, Jun 18, 12:36 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1236 AM EDT THU JUN 18 2009

NCZ026-041-180530-
FRANKLIN-WAKE-
1236 AM EDT THU JUN 18 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN FRANKLIN AND
NORTHERN WAKE COUNTIES THROUGH 130 AM EDT...

AT 1236 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WAKE FOREST...OR ABOUT 11 MILES SOUTHEAST OF CREEDMOOR...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLS LAKE...WAKE
FOREST...AND...YOUNGSVILLE...ROLESVILLE.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

BSD
Special weather statement, Jun 18, 3:24 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 AM EDT THU JUN 18 2009

NCZ039-040-075-180815-
CHATHAM-MOORE-RANDOLPH-
324 AM EDT THU JUN 18 2009

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
RANDOLPH...SOUTHWEST CHATHAM AND NORTHERN MOORE COUNTIES THROUGH 415
AM EDT...

AT 322 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AND GUSTY WINDS 6 MILES NORTHWEST OF
GLENDON...OR ABOUT 17 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT
10 MPH.

SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN BETWEEN ONE AND TWO
INCHES IN THE NEXT HOUR... GUSTY WINDS OF 30 TO 40 MPH... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING INCLUDE... ROBBINS... GLENDON...
HARPERS CROSSROADS... AND SURROUNDING COMMUNITIES.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:21 PM EDTAreal Flood AdvisoryRAHHoke, Scotland3 hr
Jun 17, 10:20 PM EDTSevere Thunderstorm WarningRAHScotland22 min
Jun 17, 11:37 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake53 min
Jun 18, 2:00 AM EDTFlash Flood WarningRAHRandolph3 hr
Jun 18, 4:14 AM EDTAreal Flood AdvisoryRAHChatham, Moore3 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.